IEEE Transactions on Automatic Control, Vol.60, No.4, 1093-1098, 2015
Frequency-Limited H-infinity Model Reduction for Positive Systems
In this paper, the problem of frequency-limited H-infinity model reduction for positive linear time-invariant systems is investigated. Specifically, our goal is to find a stable positive reduced-order model for a given positive system such that the H-infinity norm of the error system is bounded over a frequency interval of interest. A new condition in terms of matrix inequality is developed for characterizing the frequency-limited H-infinity performance. Then an equivalent parametrization of a positive reduced-order model is derived, based on which, an iterative algorithm is constructed for optimizing the reduced-order model. The algorithm utilizes coarse reduced-order models resulting from (generalized) balanced truncation as the initial value. Both continuous- and discrete-time systems are considered in the same framework. Numerical examples clearly show the effectiveness and advantages of the proposed model reduction method.
Keywords:Frequency-limited H-infinity performance;iterative algorithm;model reduction;positive systems